MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-25
Medical Device Problem Codes Unintended Ejection (1234); Unintended Movement (3026); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient's arteries were tortuous, with short, sharp bends.After the stent was in place, it was discovered to be dislodged during deployment.The developing coil at the tip end of the stent did not move or change with the deployment of the stent, and the stent tip was not attached to the vessel wall.Based on experience, the surgeon determined the stent was dislodged and was unable to apply force to maintain adhesion.The surgeon then removed the stent from the body, reported the issue, and provided feedback.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an amorphous, unruptured segment of clinoid artery aneurysm with a max diameter of 9mm and a 6mm neck diameter.Landing zone: distal: 3.8mm and proximal: 4.1mm.It was noted the patient's vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered using ticagrelor and aspirin dual antibiotics.Pru level met the standard.The angiographic result post procedure showed contrast agent retention at the aneurysm.Ancillary devices include an 8f cordis sheath, kai medtech lot number 2024050601 guide catheter, marksman lot number 229103207 microcatheter, and v-18 control wire, boston lot no.: m001468520 guidewire.
 
Event or Problem Description
Additional information received reported that surgery was completed by replacing the medtronic mesh stent with a new one.The customer believed there were two possible causes for the event: 1.There was a quality issue with the retrieval pads of our batch of mesh stents, causing multiple dislodgements.2.There was a quality issue with our marksman stent delivery catheter when navigating particularly tortuous blood vessels, causing problems with subsequent stents.It was noted there were difficulties in delivery and high resistance occurred in the tortuous section.It was clarified that there was no premature deployment; the stent was partially deployed distally and then withdrew to its designated position.The stent was not fully deployed; the deployment process involved pushing, and the stent was found to be immobile.The tip end was not fully opened and adhered to the wall.It was not placed on a site of tortuous blood vessels.The stent was not fully deployed, making it impossible to use other instruments.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the device did not jump during deployment.Following standard procedure, the microcatheter was withdrawn and the stent was deployed; no movement occurred.
 
Additional Manufacturer Narrative
H3: the pipeline pushwire was returned.No braid or catheter was returned with the pushwire.The distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared stretched, with the ptfe shrink tubing still intact.Kinks and bends were found on the pushwire from 45.0cm to 102.0cm from the distal tip coil.No damages were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.No other anomalies were observed.Based on the returned device, the customer's report of "failure to open at the distal end" could not be confirmed, as the pushwire was returned without the pipeline flex shield braid.The cause of the failure to open could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that the braid was not positioned in the vessel bend, which eliminates it as a potential cause.In this event, the severe vessel tortuosity may have contributed to the failure to open.The damaged braid could not be ruled out as a possible cause.The customer's report of "resistance during delivery" was confirmed, as the pushwire was found to be damaged.The damage seen on the tip coil (kinking), pushiwre (kinking/bending), and hypotube (stretching) indicates that high force was applied.This damage may have resulted from the customer's attempts to deliver/retrieve the pipeline flex shield through the catheter while encountering resistance.Possible causes of resistance include severe vessel tortuosity and a lack of continuous flushing with heparinized saline during delivery.Since the marksman catheter was not returned, the catheter's contribution to the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23360842
Report Number2029214-2025-02262
Device Sequence Number8965093
Product Code OUT
UDI-Device Identifier00763000449216
UDI-Public(01)00763000449216(17)280610(10)D044560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-25
Device Catalogue NumberPED2-400-25
Device Lot NumberD044560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer10/30/2025
12/01/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/25/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale